CDC issues update on contaminated steroid drug
AHA News Now
Oct 8, 2012
About 75 health care facilities in 23 states received potentially contaminated epidural steroid medication prepared by New England Compounding Center in Framingham, MA, according to a Centers for Disease Control and Prevention update. As of today, 105 cases of fungal meningitis, including eight deaths and some strokes, have been associated with three lots of the medication that were recalled on Sept. 26. Physicians should contact patients who received injections from the lots to see if they have any symptoms, inform their state health department of any patients undergoing evaluation for infection, and report any suspected adverse events to FDA's MedWatch program, CDC said. As a precaution, NECC expanded the recall Saturday to include all compounded products distributed from the facility. There is currently no evidence of infection related to the other products. For more information, visit www.cdc.gov/HAI/outbreaks/meningitis.html.